| Model Number |
PB1870BSS |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
09/07/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This report is related to report # 9616099-2021-04910.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, two 6mm x 18mm palmaz stents did not come off balloon but could not be withdrawn into guide catheter.The stent came off balloon only when they tried to withdraw stent into guide and sheath and subsequently came off into sub cutaneous space.The physician was trying to treat the left renal artery from the right side of the patient.The lesion has a 90% stenosis and measured to be 12-15mm in length.The vessel had mild-moderate calcification and tortuosity.The palmaz stent would not cross the heavily calcified lesion.While trying to remove the stent from the patients body, the stent was stripped off the balloon in the groin while attempted to be pulled through a non-cordis ima guide catheter.According to the physician, the stent was not in the artery.The stent was left in the patients body in the sub cutaneous space.The second attempt to treat left renal artery was made from the left side of the patient.The stent would not cross the lesion, so the physician attempted pre-dilate the lesion with a 6mm non-cordis balloon.The balloon was removed and the stent still would not cross the lesion.Once again, while pulling the stent through the 6f non-cordis ima guide catheter, the stent stripped off the balloon.The physician thought the stent was stuck in the sheath, however, the stent was believed to be stuck in the tissue track.The physician made the decision to leave the stent in the tissue track.No reported injury to the patient.The device was stored properly.There was no damage to the product packaging and there was no issue removing the device from the package.The device was inspected ad prepped properly.Additional info received: the stent was never in the ima catheter as both stents were left in the patient, one on each side of the patient.
Additional Manufacturer Narrative
This report is related to report # 9616099-2021-04910.Two 6mm x 18mm palmaz stents did not come off balloon but could not be withdrawn into guide catheter.The stent came off balloon only when they tried to withdraw stent into guide and sheath and subsequently came off into sub cutaneous space.The physician was trying to treat the left renal artery from the right side of the patient.The lesion has a (b)(4) stenosis and measured to be 12-15mm in length.The vessel had mild-moderate calcification and tortuosity.The palmaz stent would not cross the heavily calcified lesion.While trying to remove the stent from the patient¿s body, the stent was stripped off the balloon in the groin while attempted to be pulled through a non-cordis ima guide catheter.According to the physician, the stent was not in the artery.The stent was left in the patient¿s body in the sub cutaneous space.The second attempt to treat left renal artery was made from the left side of the patient.The stent would not cross the lesion, so the physician attempted pre-dilate the lesion with a 6mm non-cordis balloon.The balloon was removed, and the stent still would not cross the lesion.Once again, while pulling the stent through the 6f non-cordis ima guide catheter, the stent stripped off the balloon.The physician thought the stent was stuck in the sheath; however, the stent was believed to be stuck in the tissue track.The physician made the decision to leave the stent in the tissue track.No reported injury to the patient.The device was stored properly.There was no damage to the product packaging and there was no issue removing the device from the package.The device was inspected and prepped properly.Additional info received: the stent was never in the ima catheter as both stents were left in the patient, one on each side of the patient.The products were not returned for analysis.(b)(4) a product history record (phr) review of lot 82182348 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.(b)(4) a product history record (phr) review of lot 82199337 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent dislodged - in patient/while pulling back into gc/sheath¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of a rate of stenosis of (b)(4) may have contributed to the reported event.It is likely that repeatedly attempting to cross the lesion and then attempting to pull back into the guide catheter resulted in the removal of the stent from the sds by the guide catheter.According to the safety information in the instructions for use ¿the cordis palmaz blue (b)(4)¿ transhepatic biliary stent system is indicated for palliation of malignant neoplasms in the biliary tree.Warnings the safety and effectiveness of the palmaz blue (b)(4) transhepatic biliary stent system for use in the vascular system have not been established.To assure full expansion, inflate to at least the recommended nominal pressure as shown on the label.Measure the diameter of the reference duct to determine the appropriate size stent and delivery system.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.Caution: after completely retracting the csi, do not re-advance it over the positioned stent to avoid dislodging the stent.Prior to stenting, the palmaz blue.018 transhepatic biliary stent system should be examined to verify functionality and integrity.Do not attempt to remove or readjust the stent on the delivery system.The use of this stent in the vasculature is not supported by the ifu therefore this is considered off label usage.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.